Alert archive / California / Freeze Watches in 2013
Freeze Watch 2, NWS Eureka, CA
NWS Eureka, CA issued this freeze watch at May 20, 2013, 3:31 PM PDT. It took effect at May 22, 2013, 2:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 20, 2013, 3:31 PM PDT (22:31 UTC)
- In effect from
- May 22, 2013, 2:00 AM PDT
- Expired
- May 21, 2013, 3:42 PM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
279 WWUS76 KEKA 202231 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 331 PM PDT MON MAY 20 2013 ...UNSEASONABLY COLD WEATHER THIS WEEK FOR INTERIOR NORTHWEST CALIFORNIA... .A COLD FRONT WILL CROSS NORTHWEST CALIFORNIA ON TUESDAY WITH MUCH COLDER AIR IN ITS WAKE. BREEZY CONDITIONS ALONG WITH SOME SHOWERS FOR AREAS MAINLY NORTH OF CAPE MENDOCINO CAN BE EXPECTED. ESPECIALLY IF WINDS SUBSIDE AND SKIES CLEAR OVERNIGHT TUESDAY...FROST FORMATION WILL BE LIKELY FOR INTERIOR NORTHWEST CALIFORNIA WITH THE POSSIBILITY OF FREEZING TEMPERATURES AGAIN THURSDAY MORNING. CAZ004-076-210645- /O.NEW.KEKA.FZ.A.0002.130522T0900Z-130522T1500Z/ UPPER TRINITY RIVER-MENDOCINO INTERIOR- 331 PM PDT MON MAY 20 2013 ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. * LOW TEMPERATURES...UPPER 20S TO LOWER 30S WEDNESDAY MORNING. * LOCATIONS...INTERIOR MENDOCINO...AND TRINITY COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
110 WWUS76 KEKA 210616 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1116 PM PDT MON MAY 20 2013 ...UNSEASONABLY COLD WEATHER THIS WEEK FOR INTERIOR NORTHWEST CALIFORNIA... .A COLD FRONT WILL CROSS NORTHWEST CALIFORNIA ON TUESDAY WITH MUCH COLDER AIR IN ITS WAKE. BREEZY CONDITIONS ALONG WITH SOME SHOWERS FOR AREAS MAINLY NORTH OF CAPE MENDOCINO CAN BE EXPECTED. ESPECIALLY IF WINDS SUBSIDE AND SKIES CLEAR OVERNIGHT TUESDAY... FROST FORMATION WILL BE LIKELY FOR INTERIOR NORTHWEST CALIFORNIA WITH THE POSSIBILITY OF FREEZING TEMPERATURES AGAIN THURSDAY MORNING. CAZ004-076-211930- /O.CON.KEKA.FZ.A.0002.130522T0900Z-130522T1500Z/ UPPER TRINITY RIVER-MENDOCINO INTERIOR- 1116 PM PDT MON MAY 20 2013 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. * LOW TEMPERATURES...UPPER 20S TO LOWER 30S WEDNESDAY MORNING. * LOCATIONS...INTERIOR MENDOCINO...AND TRINITY COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
775 WWUS76 KEKA 210957 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 257 AM PDT TUE MAY 21 2013 ...UNSEASONABLY COLD WEATHER THIS WEEK FOR INTERIOR NORTHWEST CALIFORNIA... .A COLD AIR MASS WILL MOVE INTO THE REGION TODAY WITH BLUSTERY CONDITIONS AND PERIODIC SHOWERS MAINLY NORTH OF CAPE MENDOCINO. BRISK WINDS SHOULD SLOWLY EASE UP LATE TONIGHT AS SKIES CLEAR OUT BY EARLY WEDNESDAY MORNING. FROST IS EXPECTED FOR INTERIOR NORTHWEST CALIFORNIA WITH SOME PLACES FALLING TO 32 DEGREES OR LESS EARLY WEDNESDAY MORNING. BELOW NORMAL TEMPERATURES AND FROST ARE ANTICIPATED AGAIN ON THURSDAY. CAZ004-212300- /O.UPG.KEKA.FZ.A.0002.130522T0900Z-130522T1500Z/ /O.NEW.KEKA.FZ.W.0006.130522T0900Z-130522T1500Z/ UPPER TRINITY RIVER- 257 AM PDT TUE MAY 21 2013 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOW TEMPERATURES...UPPER 20S TO LOWER 30S WEDNESDAY MORNING. * LOCATIONS...TRINITY COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE EXPECTED ACROSS A LARGE AREA DURING THE GROWING SEASON. && $$ CAZ076-212300- /O.CON.KEKA.FZ.A.0002.130522T0900Z-130522T1500Z/ MENDOCINO INTERIOR- 257 AM PDT TUE MAY 21 2013 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. * LOW TEMPERATURES...UPPER 20S TO LOWER 30S WEDNESDAY MORNING. * LOCATIONS...INTERIOR MENDOCINO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
009
WWUS76 KEKA 212242
NPWEKA
URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
342 PM PDT TUE MAY 21 2013
...UNSEASONABLY COLD WEATHER THIS WEEK FOR INTERIOR NORTHWEST
CALIFORNIA...
.COLDER AIR WILL CONTINUE TO FILTER IN THIS EVENING WITH BLUSTERY
CONDITIONS AND PERIODIC SHOWERS MAINLY NORTH OF CAPE MENDOCINO.
BRISK WINDS SHOULD SLOWLY EASE UP LATE TONIGHT AS SKIES CLEAR OUT
BY EARLY WEDNESDAY MORNING. FROST IS EXPECTED FOR INTERIOR
NORTHWEST CALIFORNIA WITH THE COLDER INTERIOR VALLEYS FALLING
BELOW 32 DEGREES EARLY WEDNESDAY MORNING. BELOW NORMAL
TEMPERATURES AND FROST ARE ANTICIPATED AGAIN ON THURSDAY.
CAZ004-220645-
/O.NEW.KEKA.FZ.A.0003.130523T0900Z-130523T1500Z/
/O.CON.KEKA.FZ.W.0006.130522T0900Z-130522T1500Z/
UPPER TRINITY RIVER-
342 PM PDT TUE MAY 21 2013
...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT
WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO
8 AM PDT WEDNESDAY.
* LOW TEMPERATURES...UPPER 20S TO LOWER 30S WEDNESDAY AND THURSDAY
MORNING.
* LOCATIONS...TRINITY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.
A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE EXPECTED ACROSS
A LARGE AREA DURING THE GROWING SEASON.
A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.
&&
$$
CAZ076-220645-
/O.UPG.KEKA.FZ.A.0002.130522T0900Z-130522T1500Z/
/O.NEW.KEKA.FR.Y.0018.130522T0900Z-130522T1500Z/
/O.NEW.KEKA.FZ.A.0003.130523T0900Z-130523T1500Z/
MENDOCINO INTERIOR-
342 PM PDT TUE MAY 21 2013
...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY. A
FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT
FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. THE FREEZE
WATCH IS NO LONGER IN EFFECT.
* LOW TEMPERATURES...LOW TO MID 30S WEDNESDAY MORNING. AREAS FROM
UKIAH SOUTH WILL LIKELY BE MILDER. MEANWHILE SOME OF THE COLDER
VALLEYS OF NORTH AND EAST MENDOCINO COUNTY MAY DROP BELOW
FREEZING. LOW TEMPERATURES MAY EVEN BE A COUPLE DEGREES COLDER
THURSDAY MORNING.
* LOCATIONS...INTERIOR MENDOCINO COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.
A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.
A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.
&&
$$
CAZ003-220645-
/O.NEW.KEKA.FR.Y.0018.130522T0900Z-130522T1500Z/
NORTH COAST INTERIOR-
342 PM PDT TUE MAY 21 2013
...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY...
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY.
* LOW TEMPERATURES...MID 30S...WITH SOME LOW 30S IN THE COLDEST
VALLEY LOCATIONS.
* LOCATIONS...INTERIOR DEL NORTE AND HUMBOLDT COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.
A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.
&&
$$What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze watch went out at May 20, 6:18 AM PDT, 9 hours 13 minutes earlier.
Area forecast discussion, May 20, 6:18 AM PDT, 9 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 618 AM PDT MON MAY 20 2013 .UPDATE...SLY FLOW DEVELOPED OFF THE REDWOOD COAST OVER THE PAST FEW HRS...QUICKLY ADVECTING STRATUS/FG N INTO DEL NORTE COUNTY. LATEST 11-4U SAT IMAGERY SHOWS AREA OF STRATUS FURTHER OFFSHORE EXPANDING TOWARDS THE COAST AS WELL. ISSUED A QUICK UPDATE TO INCREASE STRATUS COVERAGE ALONG THE COAST TODAY AND ADJUST COASTAL MAX TEMPS DOWN A COUPLE OF DEGREES. && .SYNOPSIS...ANOTHER PLEASANT DAY ACROSS NORTHWEST CALIFORNIA AS HIGH PRESSURE OVER THE REGION BEGINS TO WEAKEN. A LOW PRESSURE SYSTEM APPROACHING FROM THE NORTH WILL BRING COOLER TEMPERATURES TO THE AREA ALONG WITH SHOWERS NORTH OF CAPE MENDOCINO TUESDAY THROUGH THE END OF THE WEEK. && .PREV DISCUSSION...ISSUED AT 444 AM PDT MON MAY 20 2013...SAT IMAGERY SHOWS LOW CLOUDS AROUND THE BAY AND EEL RIVER VALLEY THIS MORNING WITH SOME MID AND HI CLOUDS BEGINNING TO SPILL OVER THE DAMPENING RIDGE. ANOTHER PLEASANT SPRING DAY TODAY BEFORE A STORM SYSTEM BRINGS COOLER AND WETTER WX TO THE REGION. MODELS REMAIN IN VERY GOOD AGREEMENT WITH AN UPPER TROUGH DIGGING DOWN THE W COAST TUE DAMPENING THE UPPER RIDGE. PLENTY OF COLD AIR WITH THIS SYSTEM WITH HEIGHTS AND TEMPS APPROX 2-3 STD DEV BELOW NORMAL. THICKNESS VALUES DROP TO 540-550DM TUE NIGHT THROUGH THU WITH SNOW LEVELS DROPPING TO AROUND 3-4 KFT AS A RESULT. -SHSN MAY RESULT IN A DUSTING ABOVE 5KFT WED AND THU...HOWEVER...WITH WARM SOIL TEMPS CONFIDENCE REMAINS LOW. ADDITIONALLY...FROST...AND POSSIBLY EVEN A FREEZE...WILL BE POSSIBLE THU AND FRI MORNINGS... BUT WILL BE DEPENDENT ON OVERNIGHT SKY COVER. TROUGH AXIS BEGINS TO SHIFT E FRI BRINGING DRIER WX AND WARMER TEMPS TO THE REGION HEADING INTO THE WEEKEND. && .AVIATION...MINI-STRATUS SURGE HAS BEEN DEVELOPING NORTH OF THE CAPE EARLY THIS MORNING...WITH IFR CONDITIONS AT KFOT AND KACV. IFR SHOULD GET INTO KCEC LATER THIS MORNING TOO. STRATUS LAYER APPEARS TO BE SHALLOW AND THIN...BUT MAY LINGER NEAR THE SHORE INTO THE AFTERNOON. MODELS AND GUIDANCE INDICATE HIGHER LEVEL MOISTURE AND COOLING ALOFT TONIGHT...SO IFR STRATUS CLOUDS REDEVELOPING TONIGHT AT NORTH COAST TERMINALS SEEMS LESS LIKELY. .MARINE...SEAS WERE STILL STEEP EARLY THIS MORNING AND SATISFYING THE CRITERIA FOR AN ADVISORY FOR HAZARDOUS SEAS. SEAS REACHING CRITERIA FOR A WARNING IS UNLIKELY AT THIS POINT AND THE WARNING HAS BEEN CANCELED. ASCAT PASS YESTERDAY MORNING SHOWED MOSTLY 25KT IN THE OUTER WATERS...WHILE MOST BUOY OBS IN FORECAST AREA WERE UNDER 30 KT. ONE SHIP SOUTH OF PZZ475 DID REPORT 40 KT AROUND 10Z THIS MORNING. BUOY 27 JUST NORTH OF THE FORECAST AREA DID REPORT GUSTS TO 38KT SUNDAY EVENING. NAM12 AND GFS MODEL WINDS CONTINUE TO INDICATE GUST POTENTIAL IN THE MID 30S THIS MORNING AND PERHAPS INTO THIS AFTERNOON. GRADIENTS WILL BE FALLING OFF THIS AFTERNOON...ESPECIALLY NORTH OF THE CAPE AS AN APPROACHING TROUGH POUNCES DOWN ON THE OFFSHORE RIDGE. THUS WILL SCALE BACK THE DURATION OF THE GALE WARNING. A TROUGH WILL MOVE INTO THE PAC NW LATE TNGT AND TUE. WINDS SHOULD RAMP UP ONCE AGAIN TUE AFTERNOON AFTER TROUGH PASSAGE. DURATION OF MODERATE TO STRONG NORTH WINDS LOOKS SHORT-LIVED AS TROUGHINESS LINGERS OVER THE PAC NW THROUGH MID WEEK. THIS WILL KEEP GRADIENTS LOOSE NORTH OF THE CAPE. WINDS SOUTH OF THE CAPE WILL REMAIN MODERATELY STRONG...PERHAPS REACHING MARGINAL GALE WITH OCCASIONAL GUSTS TO 35 KT FROM TIME TO TIME. STEEP SHORT PERIOD N-NW SEAS WILL DOMINATE THROUGH THE WEEK WITH PERHAPS A SMALL LONG PERIOD SWELL ENTERING THE MIX TOWARD THE END OF THE WEEK. && .EKA WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY UNTIL 11 PM PDT THIS EVENING PZZ450. GALE WARNING UNTIL 5 PM PDT THIS AFTERNOON PZZ470. SMALL CRAFT ADVISORY UNTIL 3 AM PDT TUESDAY PZZ455. GALE WARNING UNTIL 9 PM PDT THIS EVENING PZZ475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, May 20, 5:15 AM PDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 515 AM PDT MON MAY 20 2013 CAZ001-003-004-211215- REDWOOD COAST-NORTH COAST INTERIOR-UPPER TRINITY RIVER- 515 AM PDT MON MAY 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A LOW PRESSURE SYSTEM WILL BRING SHOWERS AND COOLER TEMPERATURES TO THE REGION BEGINNING TUE. LIGHT SNOW ACCUMULATIONS ARE POSSIBLE OVER THE HIGHEST TERRAIN WED AND THU...WITH FROST AND/OR FREEZING TEMPERATURES POSSIBLE IN THE MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ002-076-211215- MENDOCINO COAST-MENDOCINO INTERIOR- 515 AM PDT MON MAY 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Freeze Watches in California, 2013Every freeze watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.